Other problems

Hi all

After suffering with APS for 25 years I have now been diagnosed with osteoporosis. I have been told I will need to take a drug called alendronate as well as calcium tablets. Does anyone know if these will affect my warfarin dosage? I feel like it's just one thing after another at the moment and my body is falling apart, but heh got to keep smiling and get on with it.

11 Replies

oldestnewest
  • Hi,

    Hope you do not mind if i ask you about your toothache 6 months ago.

    I had microclots and toothache several years ago before I started warfarin and the dentist did not understand because it was nothing wrong with my teeth. Also had a left-sided otolite-damage (inner-ear) and severe Vertigo. This was before warfarin.

    How is your ear and toothache now and what therapeutic level did prof Hunt put you on? We always feel bad when the INR is not in range and unstable.

    Many drugs make your INR go up or down, but if you take it every day it is easier than only take it now and then.

    Best wishes from Kerstin in Stockholm

  • Hi Kerstin and thanks for asking I ended up having the tooth out as it was slightly loose and since then no toothache, also I have permanent hearing loss in my left ear. I suffer with tinnitus but have learnt to live with it. Prof. Hunt put me on therapeutic range of 3-4 but it's still not very stable.

  • I am on them same drugs for years they don't effect my warfarin levels .

  • I have the same history and recent diagnosis of osteoporosis in my spine and hip. I have been told that you can increase bone density with walking exercise, apart from the spine.

    I have increased my walking but am undecided as to whether to take the alendronic acid especially as I was told it can only be taken for five years.

    I am being sent a leaflet all about it but was told it shouldn't affect my INR.

  • Please make sure if you have more than one consultant that they talk to each other. As I always say on here crucial to keep an eye on Vitamin D, Iron and B as well as all the other things we have to watch out for in tests. MaryF

  • I am on calcium tablets and risedronate sodium. It's same thing as alendronate acid as I've been on that. Its to make the calcium go to bones so I was told.I start warfarin for APS on Friday so I will definitely be asking.I'm other way round to you..I just been diagnosed with APS but got RA.I will ask for you

  • Thanks all for your replies glad to know it shouldn't affect my INR, it's erratic enough already.

  • I am not sure about my toothache but it was before I had my diagnose of APS.

    My tinnitus has not gone after warfarin either but better when the INR is in right place like everything else with this illness. I am depending on my INR in range to feel good. I feel best with INR over 3.5.

    If you have the possibility get a selftesting machine. I am Lupus Anticoagulant but I manage vere well but i test every second day and follow my INR before it goes too high or too low. That what is good with selftesting.

    Best wishes from Kerstin

  • Just to add, for the record, my tinnitus stopped when I was given hearing aids. The Dr said that the APS had compromised the blood flow to the hairs in my ears.

    Good luck

    Ann

  • Hi London-lass,

    Interesting to hear because I start my hearing aids next month. I have been on warfarin 4 years and my hearing an Tinnitus (a little better after warfarin though) has not been better but my Vertigo and Eye-issues are gone.

    I have been told from expert of the Balance-clinic that as I have a leftsided Otolitdamage to the inner ear I was affected from a lot of microembolies before I was anticoagulated.

    Best wishes to you!

    Kerstin

  • Interesting! I hope they help.

    My balance issues have been helped by vestibular physio. I think losing weight would help me too!!

    Blessings Ann

You may also like...